Alert archive / California / High Surf Warnings in 2011
High Surf Warning 1, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this high surf warning at Mar 24, 2011, 2:55 PM PDT for 6 counties in California. It took effect at Mar 25, 2011, 12:00 AM PDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2011, 2:55 PM PDT (21:55 UTC)
- In effect from
- Mar 25, 2011, 12:00 AM PDT
- Expired
- Mar 25, 2011, 3:00 PM PDT
- In force
- 15 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties City and County of San Francisco, CA, Marin County, CA, Monterey County, CA, San Mateo County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 53 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 9.9 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 152 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 587 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
376 WHUS46 KMTR 242155 CFWMTR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 255 PM PDT THU MAR 24 2011 ...LARGE WEST TO NORTHWEST SWELLS WILL IMPACT THE CENTRAL CALIFORNIA COAST LATE THIS AFTERNOON THROUGH FRIDAY... CAZ006-505-509-529-530-250600- /O.NEW.KMTR.SU.W.0001.110325T0700Z-110325T2200Z/ /O.EXT.KMTR.SU.Y.0008.110325T0000Z-110325T0700Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 255 PM PDT THU MAR 24 2011 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... ...HIGH SURF WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM PDT FRIDAY. THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. * WAVES AND SURF: LARGE WEST TO NORTHWEST SWELLS BETWEEN 15 AND 21 FEET WITH A PERIOD OF 14 SECONDS. * TIMING: SWELLS WILL INCREASE RAPIDLY LATE TODAY INTO TONIGHT. THE LARGEST SWELLS WILL OCCUR OVERNIGHT. * IMPACTS: LARGE WEST-NORTHWESTERLY SWELLS LOCALLY IN EXCESS OF 21 FEET WILL CREATE A DANGEROUS NEAR SHORE ENVIRONMENT. THESE CONDITIONS WILL RESULT IN STRONG RIP CURRENTS AND POSSIBLE SNEAKER WAVES. STEEPER BEACHES WILL SEE LARGE SHORE BREAK. IN ADDITION...MINOR COASTAL FLOODING WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
3 follow-up statements
774 WHUS46 KMTR 250349 CFWMTR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 849 PM PDT THU MAR 24 2011 ...LARGE WEST TO NORTHWEST SWELLS WILL IMPACT THE CENTRAL CALIFORNIA COAST LATE THIS AFTERNOON THROUGH FRIDAY... CAZ006-505-509-529-530-251200- /O.CON.KMTR.SU.W.0001.110325T0700Z-110325T2200Z/ /O.CON.KMTR.SU.Y.0008.000000T0000Z-110325T0700Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 849 PM PDT THU MAR 24 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... ...HIGH SURF WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM PDT FRIDAY... A HIGH SURF WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM PDT FRIDAY. A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. * WAVES AND SURF: LARGE WEST TO NORTHWEST SWELLS BETWEEN 15 AND 21 FEET WITH A PERIOD OF 14 SECONDS. * TIMING: SWELLS WILL INCREASE RAPIDLY LATE TODAY INTO TONIGHT. THE LARGEST SWELLS WILL OCCUR OVERNIGHT. * IMPACTS: LARGE WEST-NORTHWESTERLY SWELLS LOCALLY IN EXCESS OF 21 FEET WILL CREATE A DANGEROUS NEAR SHORE ENVIRONMENT. THESE CONDITIONS WILL RESULT IN STRONG RIP CURRENTS AND POSSIBLE SNEAKER WAVES. STEEPER BEACHES WILL SEE LARGE SHORE BREAK. IN ADDITION...MINOR COASTAL FLOODING WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
773 WHUS46 KMTR 251234 CFWMTR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 534 AM PDT FRI MAR 25 2011 ...LARGE WEST TO NORTHWEST SWELLS WILL IMPACT THE CENTRAL CALIFORNIA COAST LATE THIS AFTERNOON THROUGH FRIDAY... CAZ006-505-509-529-530-252200- /O.CON.KMTR.SU.W.0001.000000T0000Z-110325T2200Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 534 AM PDT FRI MAR 25 2011 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. * WAVES AND SURF: LARGE WEST SWELLS BETWEEN 18 AND 21 FEET WITH A PERIOD OF 14 SECONDS TODAY. * IMPACTS: LARGE WEST-NORTHWESTERLY SWELLS LOCALLY IN EXCESS OF 20 FEET WILL CREATE A DANGEROUS NEAR SHORE ENVIRONMENT. THESE CONDITIONS WILL RESULT IN STRONG RIP CURRENTS AND POSSIBLE SNEAKER WAVES. STEEPER BEACHES WILL SEE LARGE SHORE BREAK. IN ADDITION...MINOR COASTAL FLOODING WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. && $$
805 WHUS46 KMTR 252209 CFWMTR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 309 PM PDT FRI MAR 25 2011 ...LARGE NORTHWEST SWELL WILL IMPACT THE CENTRAL COAST THROUGH MIDNIGHT TONIGHT... CAZ006-505-509-529-530-260700- /O.EXP.KMTR.SU.W.0001.000000T0000Z-110325T2200Z/ /O.NEW.KMTR.SU.Y.0009.110325T2209Z-110326T0700Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 309 PM PDT FRI MAR 25 2011 ...HIGH SURF ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... ...HIGH SURF WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. THE HIGH SURF WARNING IS NO LONGER IN EFFECT. * WAVES AND SURF: LARGE WEST SWELLS BETWEEN 13 AND 15 FEET WITH PERIODS OF 14 SECONDS UNTIL MIDNIGHT TONIGHT. * IMPACTS: LARGE WEST-NORTHWESTERLY SWELLS BETWEEN 13 AND 15 FEET WILL CREATE A DANGEROUS NEAR SHORE ENVIRONMENT. THESE CONDITIONS WILL RESULT IN STRONG RIP CURRENTS AND POSSIBLE SNEAKER WAVES. STEEPER BEACHES WILL SEE LARGE SHORE BREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
What forecasters said that day
The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this high surf warning went out at Mar 24, 2:55 PM PDT, 0 minutes earlier.
Area forecast discussion, Mar 24, 2:55 PM PDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
255 PM PDT THU MAR 24 2011
.DISCUSSION...AS OF 3:50 PM PDT THURSDAY...A COLD FRONT CONTINUES TO
PASS OVER THE FORECAST AREA THIS EVENING. THE STRONGEST WINDS AND
HEAVIEST PRECIPITATION ARE NOW EXPECTED SOUTH OF SAN JOSE AS THE
FRONT PUSHES SOUTHEAST. HOWEVER...LIGHT OCCASIONALLY MODERATE
INTENSITY SHOWERS ARE EXPECTED TO CONTINUE FROM SAN JOSE NORTHWARD
OVERNIGHT. GUSTY SOUTHERLY WINDS WILL CONTINUE IN THE SANTA CRUZ AND
SANTA LUCIA MOUNTAINS AS WELL AS ALONG THE MONTEREY AND SANTA CRUZ
COASTLINE INTO THE EARLY EVENING HOURS. PERIODS OF MODERATE RAIN MAY
BE HEAVY AT TIMES IN THOSE AREAS AS WELL. THE COMBINATION OF STRONG
WINDS AND RAIN MAY CONTINUE TO RESULT IN DOWN TREES AND POWER LINES
IN SANTA CRUZ AND MONTEREY COUNTIES.
PREVIOUS...THE NEXT SYSTEM IS FORECAST TO MOVE INTO NORTHERN
CALIFORNIA ON SATURDAY BRINGING ANOTHER ROUND OF MODERATE RAIN. THE
WATER CONTENT WILL BE LOWER THAN THE DISTURBANCE CROSSING THE AREA
TODAY AND IT WILL MOVE THROUGH QUICKER SO RAINFALL WILL BE LESS. A
MOIST WESTERLY FLOW WILL CONTINUE INTO THE BEGINNING OF THE WEEK
KEEPING THE CHANCE FOR RAIN IN THE FORECAST.
BY THE MIDDLE OF NEXT WEEK THE MEDIUM RANGE MODELS FINALLY FORECAST
THE DEVELOPMENT OF A STRONG RIDGE OVER CALIFORNIA FOR DRY AND WARM
CONDITIONS.
&&
.AVIATION...AS OF 5:00 AM THURSDAY MORNING...A SURFACE LOW
WILL CONTINUE TO MOVE EAST TOWARDS THE CALIFORNIA OREGON BORDER THIS
MORNING. AN ASSOCIATED COLD FRONT AND RAIN WILL IMPACT THE
TERMINALS AS A RESULT. SOUTHEAST WINDS WILL CONTINUE TO
INCREASE THROUGH LATE THIS MORNING. SOUTHEAST WINDS WILL
TURN TO THE SOUTHWEST WITH FROPA AROUND 21Z THIS AFTERNOON. SCATTERED
SHOWERS AND VFR CIGS WILL IMPACT THE TERMINALS THROUGH 15Z. STEADY
RAIN MOVES TOWARDS THE REGION AROUND 15Z...AND WILL BE PRESENT
THROUGH AT LEAST 00Z FRIDAY. HEAVY RAIN WILL ALSO BE POSSIBLE
DURING THE AFTERNOON HOURS...WITH LOWER VISIBILITIES AND CIGS
LIKELY.
VICINITY OF KSFO...VFR THROUGH 18Z. LIGHT TO MODERATE RAIN WILL
IMPACT KSFO AND KOAK BETWEEN 18Z AND 22Z...WITH REDUCED
VISIBILITIES...AND CIGS BETWEEN 2000 AND 3000 FEET. WIND SHIFT IS
FORECAST TO OCCUR AROUND 21Z. CONFIDENCE IS MODERATE AS THE NAM AND
GFS SHOW FROPA AROUND THIS TIME. HOWEVER...THE LOCAL WRF INDICATES
FROPA AROUND 18Z...SO WE WILL CONTINUE TO MONITOR THE SITUATION
CLOSELY. OTHERWISE...RAIN MOVES OUT OF THE AREA BY 02Z FRIDAY...
LEAVING BEHIND SCATTERED SHOWER FOR THE REMINDER OF THE FORECAST.
KSFO BRIDGE APPROACH...SIMILAR TO KSFO
MONTEREY BAY AREA TERMINALS...LIGHT TO MODERATE RAIN ARRIVES AROUND
18Z. THE HEAVIEST RAIN WILL OCCUR BETWEEN 20Z TODAY AND 00Z
FRIDAY...WITH LOWER VISIBILITIES AND MVFR CIGS AROUND 1500 FEET
PROBABLE. CONFIDENCE IS MODERATE ON TIMING. FROPA EXPECTED
AROUND 00Z...HOWEVER CONFIDENCE IS ALSO MODERATE AS STATED ABOVE.
.MARINE...AT 5:30 AM THURSDAY MORNING...A STRONG STORM SYSTEM OFF THE
PACIFIC NORTHWEST COAST WILL CONTINUE TO MOVE SOUTHEAST TOWARDS THE
CALIFORNIA/OREGON BORDER THIS MORNING. THIS LOW PRESSURE SYSTEM WILL
GENERATE LARGE WEST-NORTHWEST SWELLS. SWELLS WILL RAPIDLY INCREASE
LATE THIS MORNING INTO THE AFTERNOON HOURS...WITH HEIGHTS BETWEEN 13
AND 16 FEET WITH A PERIOD OF 12 SECONDS. SWELLS WILL FURTHER
INCREASE LATE THIS EVENING INTO THE OVERNIGHT HOURS...WITH HEIGHTS
NEARING 20 FEET AT 14 SECONDS. THE GLOBAL AND LOCAL WAVE MODELS ARE
IN GOOD AGREEMENT ABOUT THE TIMING AND HEIGHTS OF THESE SWELLS...SO
CONFIDENCE IS HIGH. SWELLS WILL BEGIN TO DIMINISH LATE MORNING ON
FRIDAY...BUT REMAIN AROUND 15 FEET THROUGH FRIDAY NIGHT.
IN ADDITION TO THE LARGE SWELLS...SOUTHERLY WINDS AHEAD OF A COLD
FRONT WILL INCREASE RAPIDLY THIS MORNING...WITH GALE FORCE WINDS
BETWEEN 25 AND 35 KT OVER THE WATERS. WINDS WILL BEGIN TO SUBSIDE
LATER THIS AFTERNOON...BUT REMAIN MODERATE THROUGH FRIDAY.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TNGT...SCA...ALL COASTAL WATERS.
...SCA FOR ROUGH BAR...SFO BAR.
...RIVER STMT...AREAS ALONG THE SALINAS RIVER.
...FLOOD ADV...SAN FRANCISCO BAY AND MONTEREY BAY
REGIONS.
...WIND ADV...SANTA CRUZ AND SANTA LUCIA
MOUNTAINS AND MONTEREY BAY COAST LINE.
...HIGH SURF ADVISORY FOR ENTIRE COAST LINE UPGRADING
TO HIGH SURF WARNING AFTER MIDNIGHT.
&&
PUBLIC FORECAST: LARRY/EVANS
AVIATION/MARINE: CW/ACHazardous weather outlook, Mar 24, 4:28 AM PDT, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 428 AM PDT THU MAR 24 2011 CAZ006-506>513-516>518-528>530-PZZ530-242345- SAN FRANCISCO-NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 428 AM PDT THU MAR 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA. .DAY ONE...THURSDAY AND THURSDAY NIGHT A POTENT WEATHER SYSTEM WILL SPREAD RAIN...WIND AND THE POSSIBILITY OF THUNDERSTORMS OVER THE AREA TODAY. URBAN AND SMALL STREAM FLOODING WILL BE POSSIBLE AS THE GROUND IS SATURATED FROM RECENT STORMS AND MODERATE TO HEAVY RAIN IS EXPECTED TODAY. EXCESS RUNOFF FROM HEAVY RAINFALL WILL CAUSE PONDING OR LOCALIZED FLOODING IN URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE AREAS AND LOW LYING SPOTS AS THE FRONTAL SYSTEM PUSHES THROUGH. ALSO...SMALLER CREEKS AND STREAMS COULD RISE QUICKLY...POSSIBLY REACHING FLOOD STAGE BRIEFLY. * URBAN AND SMALL STREAM FLOOD ADVISORY...SEE SFOFLSMTR WGUS86 KMTR FOR DETAILS * STRONG WIND WILL ACCOMPANY THE RAIN TODAY WITH SOUTHERLY WINDS INCREASING TO 25 TO 35 MPH WITH GUSTS TO 45 MPH IN MOST AREAS. HIGH WINDS MAY TOPPLE TREES AND BRING DOWN POWER LINES...AND MAKE DRIVING DIFFICULT FOR MOTORISTS WITH HIGH PROFILE VEHICLES OR TRAILERS. * WIND ADVISORY...SEE SFONPWMTR WWUS76 KMTR FOR DETAILS * THE RAIN AND WIND WILL DECREASE FROM NORTH TO SOUTH TONIGHT AS THE WAVES ALONG THE COAST BEGIN TO RISE. LARGE WEST-NORTHWESTERLY SWELLS LOCALLY IN EXCESS OF 18 FEET WILL CREATE A DANGEROUS NEAR SHORE ENVIRONMENT. THESE CONDITIONS WILL RESULT IN STRONG RIP CURRENTS AND SNEAKER WAVES. STEEPER BEACHES WILL SEE LARGE SHORE BREAK. IN ADDITION...LOCALIZED MINOR COASTAL FLOODING WILL BE POSSIBLE NEAR HIGH TIDE. * HIGH SURF ADVISORY...SEE SFOCFWMTR WHUS46 KMTR FOR DETAILS * .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE LARGE WAVES ALONG THE COAST WILL CONTINUE INTO FRIDAY NIGHT. OTHERWISE...ACTIVE WEATHER CONDITIONS WITH RAIN AT TIMES WILL CONTINUE THROUGH SATURDAY. MOIST WESTERLY FLOW WILL KEEP THE POSSIBILITY OF RAIN IN THE FORECAST INTO THE FIRST PART OF THE WEEK WITH DRY CONDITIONS EXPECTED BY THE MIDDLE OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. EVANS WEATHER.GOV/SANFRANCISCO
In the hours before
Local storm report, Mar 24, 10:50 AM PDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1050 AM PDT THU MAR 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1024 AM NON-TSTM WND GST 2 SW SAN RAFAEL 37.96N 122.53W
03/24/2011 E54.00 MPH MARIN CA TRAINED SPOTTER
1029 AM HEAVY RAIN 5 SSW LOS GATOS 37.16N 121.99W
03/24/2011 E1.40 INCH SANTA CLARA CA TRAINED SPOTTER
SINCE 4 AM
1029 AM NON-TSTM WND GST 1 S SAUSALITO 37.85N 122.49W
03/24/2011 M50.00 MPH MARIN CA TRAINED SPOTTER
&&
ACSpecial weather statement, Mar 24, 11:11 AM PDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1111 AM PDT THU MAR 24 2011
CAZ006-505-506-508-241900-
COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE CA-NORTH
BAY INTERIOR VALLEYS CA-SAN FRANCISCO CA-SAN FRANCISCO BAY SHORELINE
CA-
1111 AM PDT THU MAR 24 2011
...SIGNIFICANT WEATHER ADVISORY FOR SAN MATEO...SAN FRANCISCO...
CONTRA COSTA AND MARIN COUNTIES UNTIL NOON PDT...
AT 1107 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES EAST OF SAN FRANCISCO...MOVING
NORTHEAST AT 50 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF CONTRA
COSTA...MARIN AND SAN FRANCISCO COUNTIES.
LAT...LON 3785 12246 3782 12246 3781 12242 3784 12242
3785 12245 3788 12243 3786 12240 3781 12242
3781 12238 3790 12236 3792 12238 3791 12236
3784 12237 3780 12234 3767 12244 3777 12251
TIME...MOT...LOC 1810Z 231DEG 43KT 3780 12242
LARRYSpecial weather statement, Mar 24, 11:25 AM PDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1125 AM PDT THU MAR 24 2011
CAZ006-508-509-241915-
SAN FRANCISCO CA-SAN FRANCISCO BAY SHORELINE CA-SAN FRANCISCO
PENINSULA COAST CA-
1125 AM PDT THU MAR 24 2011
...SIGNIFICANT WEATHER ADVISORY FOR SAN MATEO...ALAMEDA AND SAN
FRANCISCO COUNTIES UNTIL 1215 PM PDT...
AT 1120 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR MILLBRAE...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
AREAS AFFECTED BY THIS STORM INCLUDE...BURLINGAME...SAN MATEO AND
SOUTH SAN FRANCISCO.
LAT...LON 3777 12228 3776 12227 3771 12236 3774 12224
3770 12220 3770 12222 3773 12226 3770 12235
3764 12236 3761 12235 3758 12226 3766 12215
3766 12214 3746 12243 3758 12250
TIME...MOT...LOC 1824Z 232DEG 32KT 3758 12239
LARRYSpecial weather statement, Mar 24, 12:06 PM PDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1206 PM PDT THU MAR 24 2011
CAZ508-509-512-241945-
SAN FRANCISCO BAY SHORELINE CA-SAN FRANCISCO PENINSULA COAST CA-SANTA
CRUZ MOUNTAINS CA-
1206 PM PDT THU MAR 24 2011
...SIGNIFICANT WEATHER ADVISORY FOR SAN MATEO AND SANTA CLARA
COUNTIES UNTIL 1245 PM PDT...
AT 1203 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES SOUTH OF HALF MOON BAY...OR 11 MILES
SOUTHWEST OF SAN CARLOS...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
AREAS AFFECTED BY THIS STORM INCLUDE...SAN CARLOS...REDWOOD CITY...
MENLO PARK...EAST PALO ALTO...WOODSIDE...ATHERTON...STANFORD...NORTH
FAIR OAKS...PULGAS RAWS...EMERALD LAKE HILLS AND WEST MENLO PARK.
LAT...LON 3756 12223 3754 12218 3743 12209 3732 12240
3734 12239 3736 12241 3741 12243
TIME...MOT...LOC 1906Z 238DEG 27KT 3738 12236
LARRYThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 10:27 PM PDT | Areal Flood Advisory | MTR | Monterey, San Benito, Santa Clara, Santa Cruz | 19 hr |
| Mar 24, 3:45 AM PDT | High Surf Advisory | MTR | Marin, Monterey, City and County of San Francisco, San Mateo, Santa Cruz, Sonoma | 20 hr |
| Mar 24, 12:06 PM PDT | Special Weather Statement | MTR | San Mateo | 39 min |
| Mar 24, 3:05 PM PDT | Small Craft Advisory | MTR | 42 hr | |
| Mar 24, 3:08 PM PDT | Flash Flood Warning | MTR | Santa Cruz | 3 hr |
| Mar 24, 4:04 PM PDT | Flash Flood Warning | MTR | Santa Cruz | 56 min |
Nearby
High Surf Warnings in California, 2011Every high surf warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.